Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 352, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 6, 2004, 7:44 PM CST for Bowie County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 7:44 PM CST (01:44 UTC)
- Expired
- Dec 6, 2004, 8:45 PM CST
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 125 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 5:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 070144
SVRSHV
TXC037-070245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 PM CST MON DEC 6 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
* UNTIL 845 PM CST
* AT 736 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF NEW BOSTON TO
22 MILES WEST OF MAUD...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOOKS BY 755 PM CST
MAUD BY 800 PM CST
REDWATER BY 805 PM CST
NASH BY 810 PM CST
WAKE VILLAGE AND TEXARKANA BY 815 PM CST
THIS LINE OF STORMS WILL LIKELY PRODUCE WIDESPREAD WIND DAMAGE TO
TREES...POWER LINES...AND BUILDINGS. TAKE COVER...NOW
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
UNTIL 845 PM CST.
LAT...LON 3359 9423 3356 9423 3359 9419 3356 9414
3358 9406 3356 9404 3333 9412 3328 9440
3336 9464 3361 9453 3361 9432
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 6:05 PM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 6, 6:05 PM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 605 PM CST MON DEC 6 2004 .DISCUSSION... ZONE UPDATE JUST SENT TO ADD SVR WATCH TO SE OK/ALL BUT UNION COUNTY IN SW AR...MUCH OF E TX...AND EXTREME NW LA UNTIL 5Z. SQUALL LINE JUST A COUNTY WEST OF THE CWA ATTM...RACING E BETWEEN 40-45 KTS. OF PARTICULAR INTEREST LOCALLY ARE THE VERY GUSTY WINDS OF 30-40 KTS WHICH HAVE OCCURRED IN THE SHV/BOSSIER AREAS THE LAST HOUR OR SO...ASSOCIATED WITH 3-4MB/3HR PRESSURE FALLS OUT AHEAD OF THE SQUALL LINE. ALTHOUGH WINDS HAVE RELAXED SOME...DID UP WINDS A BIT FOR E TX/W LA AHEAD OF THE LINE...AND ALSO INCREASED POPS FOR THE NW ZONES AS CONVECTION IS MOVING/DEVELOPING ALREADY IN THESE AREAS. 15 && .UPDATED PRELIMINARY POINT TEMPS/POPS... SHV 53 68 42 64 / 100 0 0 10 MLU 57 69 43 64 / 100 10 0 0 DEQ 45 65 35 62 / 100 0 0 0 TXK 51 67 40 62 / 80 0 0 10 ELD 54 67 40 62 / 100 0 0 0 TYR 49 67 42 64 / 80 0 0 20 GGG 51 67 42 64 / 80 0 0 20 LFK 54 69 43 66 / 80 0 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 6, 12:00 PM CST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 6 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON... AHEAD OF A STRONG AREA OF LOW PRESSURE ALOFT LIFTING NORTHEAST ACROSS THE BIG BEND REGION OF SOUTHWEST TEXAS. THUNDERSTORMS ASSOCIATED WITH THE SOUTHEAST TEXAS SEABREEZE WILL SLOWLY NUDGE NORTHEAST INTO DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA... WILL RAPIDLY LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THROUGH EARLY EVENING AS WELL. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS THE REGION THIS AFTERNOON...BUT THE SEVERE WEATHER THREAT WILL INCREASE THIS EVENING AND TONIGHT AS THIS STORM SYSTEM EJECTS NORTHEAST ACROSS OKLAHOMA...SENDING A SQUALL LINE RACING EAST ACROSS THE REGION TONIGHT. STRONG DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WILL BE POSSIBLE...BUT AN ISOLATED TORNADO THREAT WILL EXIST IN ANY STORMS WHICH DEVELOP AHEAD OF THE SQUALL LINE THIS EVENING. RAINFALL AMOUNTS OF AROUND AN INCH WILL BE POSSIBLE...WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN THE STRONGER STORMS...ESPECIALLY OVER EAST TEXAS...WHERE GROUNDS ARE ALREADY SATURATED. THUS...MINOR FLOODING PROBLEMS COULD DEVELOP OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FEW THUNDERSTORMS MAY OCCUR IN CONNECTION WITH A FAST MOVING UPPER LEVEL SYSTEM WEDNESDAY NIGHT INTO EARLY THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE FOUR STATE AREA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:30 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 60 min |
| Dec 6, 7:39 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 51 min |
| Dec 6, 7:51 PM CST | Severe Thunderstorm Warning | SHV | Marion | 54 min |
| Dec 6, 8:08 PM CST | Severe Thunderstorm Warning | SHV | Cass | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.